Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reintroduction of nevirapine after sustiva rash
Jun 8, 2004

Hello. Thanks for all of the valuable information in this forum. Eight months ago I was taking Nevirapine, 3tc, and d4t. I had been on this regimen for 5 years with no side effects except for lipoatrophy. I switched Abacavir for d4t but had to discontinue due to hypersensitivity. 3 weeks ago I began treatment again with Sustiva, Viread, and 3tc once daily, and again suffered hypersensitivity (a rash covering almost my entire body) from Sustiva. I have two questions; 1. After getting this uncommon type of rash from Sustiva, would I be able to start Nevirapine again? 2. How long does an NNRTI rash usually last? Thanks very much for your help.

Response from Dr. Henry

I have switched patients from Sustiva to Viramune in situations like you described. Generally that has gone OK but perhaps 10-20% have experienced hypersensitivity problems necessitating stopping the nevirapine. Usually the Sustiva rash fades over 1-2 weeks. KH



Previous
body soreness
Next
"STILL CONFUSED ABOUT ANEMIA"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement